Diarrhea due to vitamin B12 intake means symptoms of diarrhea that are temporally and causally related to the intake of vitamin B12 supplements.
In the side effects of conventional vitamin B12 supplements, both in tablet form and in suspension form for injection, diarrhea is not listed as one of the possible side effects. Nonetheless, people who experience frequent diarrhea may experience diarrhea after taking it. However, this is presumably not due to the vitamin B12 intake but rather to psychological or psychosomatic causes such as the presence of irritable bowel syndrome. Another possibility for diarrhea after taking a vitamin B12 preparation is an intolerance to other ingredients contained in the preparation.
$config[ads_text1] not found
Learn more about the Causes of diarrhea.
Yes, a vitamin B12 deficiency can lead to diarrhea. However, diarrhea is not a typical symptom of a vitamin B12 deficiency. Diarrhea is a symptom that can occur very often and due to numerous different diseases or deficiencies. The occurrence of diarrhea is therefore not a reliable criterion for a vitamin B12 deficiency. There are other symptoms that are more specific to vitamin B12 deficiency.
Learn what symptoms are one Vitamin B12 deficiency caused.
Whether or not diarrhea was triggered by taking a vitamin B12 preparation can possibly be found out by a so-called elimination attempt. If the vitamin B12 intake is in tablet form, the tablets can be paused for a few days. If this leads to the diarrhea stopping and if it occurs again after starting the vitamin B12 therapy again, this can be an indication that the diarrhea is caused by the vitamin B12 intake.
Presumably, however, it is not the active substance itself that is the cause, since diarrhea is not listed as a typical side effect of vitamin B12 intake.
A possible side effect when taking vitamin B12 is the development of a severe hypersensitivity reaction with itching, which can occur all over the body and be accompanied by a rash or hives (urticaria). Fever and acne-like rash have also been reported rarely as possible side effects. A deficiency in vitamin B12 can besides diarrhea symptoms like
Abdominal pain is not a typical side effect of vitamin B12 intake. However, gastrointestinal complaints can occur as part of a vitamin B12 deficiency.
Do you suffer from stomach ache? Find out about the possible ones here Causes of Abdominal Pain.
Diarrhea that occurs temporally with vitamin B12 intake is unlikely to have anything to do with medication intake. If the diarrhea persists over a longer period of time, diagnostic measures should therefore be initiated to find out the cause of the diarrhea. If the suspicion persists that the vitamin B12 intake is the cause, changing the preparation can be a sensible therapy option, as there may be an intolerance to other ingredients of the preparation.
$config[ads_text3] not found
Read something about Home remedies to treat diarrhea.
How long the diarrhea lasts and what the prognosis is cannot be explained here, as diarrhea is not a typical symptom of vitamin B12 intake. Therefore, other causes are probably to be assessed as triggers for diarrhea.$config[ads_text2] not found